Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 128, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2018, 11:13 PM EDT for Telfair County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 11:13 PM EDT (03:13 UTC)
- Expired
- Jun 11, 2018, 11:35 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WUUS52 KFFC 120313
SVRFFC
GAC271-120345-
/O.NEW.KFFC.SV.W.0128.180612T0313Z-180612T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1113 PM EDT MON JUN 11 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Telfair County in central Georgia...
* Until 1145 PM EDT.
* At 1113 PM EDT, a severe thunderstorm was located near Horse Creek
Wma, or 13 miles south of McRae, moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lumber City, Towns, Horse Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3197 8297 3203 8279 3201 8277 3201 8273
3192 8267 3190 8269 3190 8270 3188 8274
3186 8276 3186 8278 3185 8279 3184 8278
3181 8282 3182 8284 3178 8286 3178 8289
3179 8290 3178 8292
TIME...MOT...LOC 0313Z 338DEG 21KT 3187 8284
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
406
WWUS52 KFFC 120335
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1135 PM EDT MON JUN 11 2018
GAC271-120344-
/O.CAN.KFFC.SV.W.0128.000000T0000Z-180612T0345Z/
Telfair GA-
1135 PM EDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TELFAIR COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3197 8297 3203 8279 3201 8277 3201 8273
3192 8267 3190 8269 3190 8270 3188 8274
3186 8276 3186 8278 3185 8279 3184 8278
3181 8282 3182 8284 3178 8286 3178 8289
3179 8290 3178 8292
TIME...MOT...LOC 0330Z 338DEG 21KT 3175 8278
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:30 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 11, 10:30 PM EDT, 43 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1030 PM EDT Mon Jun 11 2018 .Update... No big changes to the foreast. Last area of thunderstorms should exit the forecast area next hour or two. Have kept slight chance pops in overnight in case of any other development. 41 .Previous... .SHORT TERM /Tonight through Tuesday Night/... Main forecast concerns in the short term period are coverage of afternoon/evening convection and influence, if any, from weak wedge front/sfc ridging moving in late tonight. Afternoon convection already in progress as we've seen last few days. Coverage highest in eastcentral GA near KAHN and just outside of far NW Georgia east of KCHA. Convection complex in northern FL may have been helpful by inhibiting convection over middle GA this afternoon. Have tweaked PoPs down some there. Expect convection to be quite strong with a few likely becoming severe, lightning, damaging winds and hail up to 1 inch are the primary threats based on observed SBCAPE 2000-3000 J/kg and very weak vertical wind shear. Convection should diminish quickly after 01Z and mostly dissipated after 04Z, though isolated SHRA could linger overnight. Weak wedge front expected to move into NE Georgia by 06Z. Can't rule out weak/elevated convection developing along or behind front as hinted at by some hires guidance. Nothing too strong or widespread. Another round of TSRA likely Tuesday afternoon/evening as weak NW flow still in place though somewhat weaker than this afternoon. SNELSON .LONG TERM /Wednesday through Monday/... Did not make any fundamental changes to the Long-Term Forecast trends with this cycle. Still looking at a diurnally favored convective cycle each day through the period. Broad, weak upper trough over the region through the work week yields to the building upper ridge over the the southern plains by this weekend and into early next week. However, with ample moisture remaining over the region, ridge does not look sufficiently dominant to stifle all afternoon/evening convection. 20 PREV LONG TERM DISCUSSION... /Issued 348 AM EDT Mon Jun 11 2018/ Guidance continues to indicate a continued moist/tropical regime through the fcst period with daily diurnally driven showers and storms. Difficult to pin point any other period of enhanced convection though some weak impulses from the north could help focus. Models are in agreement with some amplified upper ridging just west of the region for the weekend, which could limit some coverage but not thinking strong enough to suppress the overall chance of development lower than 30-40 percent. Each afternoon and evening could see a few strong to severe storms similar to what has been the story in the short term recently. Not much variation in temps either, with daytime max values mainly in the upper 80s to low 90s. Baker && .AVIATION... 00Z Update... Thunderstorms drifting south will affect mainly KMCN and KCSG for the next couple of hours. Otherwise some light showers for the remainder of the area until around 02z. Winds will be variable but should switch to the east side after 06z. Some mvfr ceilings possible with the wind swith with an improving trend after 14z. Expect tomorrow afternoon to be similar to today with scattered thunderstorms. //ATL Confidence...00Z Update... Medium on wind direction this evening. Medium on IFR cigs Tuesday morning. High on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 68 89 / 50 40 30 50 Atlanta 70 85 70 88 / 60 50 50 50 Blairsville 63 79 64 83 / 50 50 30 50 Cartersville 68 86 69 87 / 50 50 40 50 Columbus 71 88 71 89 / 50 60 40 60 Gainesville 68 81 68 87 / 50 40 40 50 Macon 70 87 70 90 / 50 60 50 60 Rome 68 87 69 88 / 50 50 40 50 Peachtree City 69 86 69 88 / 60 60 50 60 Vidalia 72 88 72 90 / 50 70 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jun 11, 10:28 PM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1028 PM EDT Mon Jun 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1028 PM EDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms are possible primarily in central Georgia for tonight. A few storms could be strong to severe, with the main hazards being strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 11, 9:18 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT MON JUN 11 2018
GAZ097-120200-
Laurens GA-
918 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAURENS COUNTY UNTIL
1000 PM EDT...
At 918 PM EDT...a strong thunderstorm was over Rentz, or 11 miles
southwest of Dublin...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cadwell, Rentz, Lowery and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3232 8308 3233 8309 3234 8309 3249 8301
3243 8270 3225 8278 3220 8285
TIME...MOT...LOC 0118Z 293DEG 8KT 3239 8298
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 9:23 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
923 PM EDT MON JUN 11 2018
GAZ105>109-120200-
Crisp GA-Dooly GA-Wilcox GA-Dodge GA-Pulaski GA-
923 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...DOOLY...NORTHWESTERN
WILCOX...DODGE AND PULASKI COUNTIES UNTIL 1000 PM EDT...
At 923 PM EDT...a line of strong thunderstorms was along a line
extending from Empire to Lilly...and moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Cordele, Eastman, Hawkinsville, Vienna, Unadilla, Byromville,
Pineview, Pinehurst, Chauncey, Pitts, Lilly, Union, Dubois, Empire,
Richwood, Mobley Crossing, Mock Springs, Roddy, Seville and Ocmulgee
Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3184 8384 3218 8396 3235 8343 3227 8335
3232 8329 3234 8330 3241 8323 3215 8299
3212 8295
TIME...MOT...LOC 0123Z 330DEG 19KT 3235 8329 3217 8386
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 9:41 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT MON JUN 11 2018
GAZ111>113-120215-
Toombs GA-Wheeler GA-Montgomery GA-
941 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1015 PM
EDT...
At 941 PM EDT...a strong thunderstorm was over Uvalda, or 8 miles
southeast of Mount Vernon...moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Uvalda, Alston, English Eddy, Rock Springs, Cedar Crossing,
Charlotteville, McNatt Falls and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8264 3211 8265 3216 8244 3194 8233
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8248 3196 8250
3195 8248 3195 8249 3196 8252 3196 8255
3193 8259 3194 8260
TIME...MOT...LOC 0141Z 347DEG 11KT 3208 8253
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 10:00 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1000 PM EDT MON JUN 11 2018
GAZ096-097-107>111-120230-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-
Pulaski GA-
1000 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...WILCOX...
SOUTHERN LAURENS...SOUTHERN BLECKLEY...DODGE AND PULASKI COUNTIES
UNTIL 1030 PM EDT...
At 1000 PM EDT...a line of strong thunderstorms was along a line
extending from near Barnhill to near Wallace...and moving southeast
at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Eastman, Hawkinsville, Abbeville, Alamo, Helena, Lumber City,
Glenwood, Milan, Cadwell, Rhine, Scotland, Chauncey, Jacksonville,
Union, Towns, Dubois, Horse Creek Wma, Spring Hill and Plainfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8309 3181 8313 3185 8318 3185 8335
3232 8358 3239 8272 3233 8275 3230 8271
3230 8267 3229 8265 3192 8263 3192 8268
3190 8269 3186 8278 3184 8279 3178 8289
3179 8290 3179 8297 3178 8303
TIME...MOT...LOC 0200Z 302DEG 13KT 3231 8262 3218 8354
WIND...40MPHSpecial weather statement, Jun 11, 10:31 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1031 PM EDT MON JUN 11 2018
GAZ109>111-120300-
Wheeler GA-Telfair GA-Dodge GA-
1031 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR AND DODGE
COUNTIES UNTIL 1100 PM EDT...
At 1031 PM EDT...a strong thunderstorm was over Helena, or over
McRae...moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Eastman, Alamo, Helena, Lumber City, Glenwood, Milan, Rhine,
Scotland, Chauncey, Jacksonville, Towns, Horse Creek Wma, Spring
Hill, Landsburg, Jay Bird Springs, Temperance, China Hill, Five
Points and Achord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8309 3181 8313 3185 8318 3187 8318
3193 8322 3230 8319 3226 8305 3215 8299
3220 8289 3220 8286 3223 8282 3224 8264
3216 8261 3213 8263 3211 8262 3192 8263
3192 8268 3178 8289 3179 8297 3178 8303
TIME...MOT...LOC 0231Z 003DEG 14KT 3210 8293
WIND...40MPHSpecial weather statement, Jun 11, 11:00 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1100 PM EDT MON JUN 11 2018
GAZ110-111-120345-
Wheeler GA-Telfair GA-
1100 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND TELFAIR
COUNTIES UNTIL 1145 PM EDT...
At 1100 PM EDT...a strong thunderstorm was near McRae...moving south
at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Helena, Lumber City, Milan, Scotland, Jacksonville, Towns,
Horse Creek Wma, Spring Hill, Temperance, China Hill, Little Ocmulgee
State Park, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3182 8313
3184 8317 3187 8318 3189 8320 3191 8320
3213 8293 3211 8267 3193 8261 3192 8265
3192 8268 3186 8276 3185 8279 3184 8278
3182 8284 3178 8286 3179 8298 3178 8299
TIME...MOT...LOC 0300Z 003DEG 14KT 3199 8282
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM EDT | Special Weather Statement | FFC | Treutlen | 32 min |
| Jun 11, 8:24 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 51 min |
| Jun 11, 8:39 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jun 11, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon | 32 min |
| Jun 11, 9:18 PM EDT | Special Weather Statement | FFC | Laurens | 42 min |
| Jun 11, 9:23 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Pulaski | 37 min |
| Jun 11, 9:41 PM EDT | Special Weather Statement | FFC | Montgomery | 34 min |
| Jun 11, 10:00 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Telfair, Wheeler | 30 min |
| Jun 11, 10:31 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wheeler | 29 min |
| Jun 11, 11:00 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.